Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|caroline 999 - Fri Sep 05, 2008 10:42 am||
Hi, I have a complex situation and am rather worried.
My doctor suspects I have Polycystic ovarian syndrome as I have always had very irreguale periods and recently havent had one for the last 5 months. I also am experiencing excessive hair on my neck and thinning hair on my head!
As a result I have been advised to take birth control pills, Diane to be particular.
I also have hypothyroidism which has recently become hyperthyroidism and so my eltroxin intake has been reduced from 1.0 to .5.
I am a model by trade and am worried I will experience weight gain as a result of lowered eltroxina and with the introduction of birth control. Is this a ligitimate fear? Is it okay if I maintain my eltroxin intake at 1.0? just until my body adjusts to birth control? I fear these two changers at the same time will have adverse effects!
Please help, thanks.
|Debbie Miller, RN - Mon Oct 06, 2008 8:05 pm||
It has been shown that any weight gain resulting from birth control pills is minimal and your symptoms of PCOS are much more bothersome than that I would think. As for your thyroid condition, you should follow your prescription exactly to maintain a normal thyroid level. I understand your concern about your appearance and body image but your health is more important and thyroid should not be adjusted for weight purposes.
Good luck with this.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.